MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/ITH SA10 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/ITH SA10 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX432T
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 (#fx432t) was implanted during a procedure.According to the complainant, the shunt system caused an underdrainage.The patient underwent a revision procedure on (b)(6) 2024.The complained product will be returned to the manufacturer for investigation.No patient complications were reported as a result of the revision procedure.
 
Event or Problem Description
It was reported that a progav 2.0 (#fx432t) was implanted during a procedure on (b)(6) 2024.According to the complainant, the shunt system caused an underdrainage.The patient underwent a revision procedure on (b)(6) 2024.The complained product was now returned to the manufacturer for investigation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the progav 2.0 was determined.Permeability test: a permeability test has indicated that the valve has a blockage.The reservoir was permeable after separation of components.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in the horizontal position.Because the valve is not permeable, a computer controlled test is not possible.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection : after dismantling of the valve, deposits were found in.Result : in advance, we would like to point out that the product was not submerged in liquid at the time of return.Therefore, a meaningful analysis with conclusive results is not possible.Returning products in a dry condition can lead to a change in the product, which can have a negative impact on functionality.Nevertheless, we examined the product.Based on the investigation results, it was determined that the progav 2.0 was not adjustable and clogged.The visible dried deposits could have led to the functional deviations.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.The examination of the return has been completed with the drafting of this report.

Brand Name
PROGAV 2.0 SYS W/ITH SA10 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key21136966
Report Number3004721439-2024-00420
Device Sequence Number6982581
Product Code JXG
UDI-Device Identifier04041906137304
UDI-Public4041906137304
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX432T
Device Catalogue NumberFX432T
Device Lot Number20076219
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexMale
Patient Weight50 KG